MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z317H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance fraying suture intra-op.Two sealed boxes and an opened box with twenty-one unopened samples of product code z317, lot # pck398 were received for evaluation.The complaint sample was not received.During the visual inspection of thirteen representative sample, no defects were found on the packages.The samples were opened and contain a strand per packet.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or fraying suture was observed.A tactile test was performed to strands and no unraveling or fraying could be detected.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to visual inspection of the samples received no performance fraying suture intra-op were observed.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-85508 and 2210968-2019-85509.Analysis results have been included in reports for each.
 
Event or Problem Description
It was reported that an animal underwent an unknown veterinary procedure on an unknown date and suture was used.During the procedure, the suture was unraveling.It is unknown how the case was completed.

Brand Name
PDSII VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8890762
Report Number2210968-2019-85508
Device Sequence Number311137
Product Code NEW
UDI-Device Identifier10705031060494
UDI-Public10705031060494
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberZ317H
Device Lot NumberPCK398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/13/2019
Patient Sequence Number1